Alert archive / Massachusetts / Special Weather Statements in 2015
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at May 28, 2015, 6:55 PM EDT for Suffolk County, Massachusetts. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2015, 6:55 PM EDT (22:55 UTC)
- Expired
- May 28, 2015, 7:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Boston/Norton, MA
County Suffolk County, MA
The radar
The Boston radar (KBOX), 42 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 10.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999
WWUS81 KBOX 282255
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
655 PM EDT THU MAY 28 2015
MAZ014-015-282330-
SOUTHEAST MIDDLESEX-SUFFOLK-
655 PM EDT THU MAY 28 2015
...A HEAVY SHOWER TRYING TO DEVELOP INTO A THUNDERSTORM ACROSS
NORTHEASTERN NORFOLK...SOUTHWESTERN SUFFOLK AND EAST CENTRAL
MIDDLESEX COUNTIES...
AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A HEAVY SHOWER THAT MAY DEVELOP INTO A
THUNDERSTORM OVER BROOKLINE...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...NEWTON AND BROOKLINE.
LAT...LON 4236 7100 4234 7102 4235 7095 4234 7099
4232 7093 4231 7095 4232 7100 4231 7102
4233 7102 4233 7104 4228 7104 4229 7120
4232 7123 4235 7123 4236 7105
TIME...MOT...LOC 2253Z 270DEG 41KT 4232 7116
$$
FRANKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at May 28, 5:09 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 28, 5:09 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
509 PM EDT THU MAY 28 2015
.SYNOPSIS...
A COLD FRONT MAY BRING A FEW STRONG TO SEVERE THUNDERSTORMS TO THE
REGION THIS AFTERNOON. A WIDESPREAD...SOAKING RAINFALL IS NOT
EXPECTED. ON FRIDAY...HIGH PRESSURE WILL BRING DRY CONDITIONS.
ANOTHER COLD FRONT WILL SLOWLY MOVE ACROSS THE REGION THIS
WEEKEND...BRINGING A GREATER CHANCE FOR SHOWERS AND SOME SCATTERED
THUNDERSTORMS. THIS FRONT MAY LINGER NEAR OUR AREA INTO THE
BEGINNING OF THE NEXT WEEK...WITH HIGH PRESSURE RETURNING BY
MIDWEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
*** SEVERE THUNDERSTORM WATCH IN PLACE THROUGH THIS EVENING ***
WEAKENING AND SLOWING COLD FRONT IS WITHIN 40 MILES OF THE MA/CT
BORDER AND CONTINUING E SHIFT. HAVE SEEN PLENTY OF CLEARING
THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS WHICH HAVE
ALLOWED MIX LAYER CAPES TO EXCEED 1000J/KG. 0-6KM SHEAR STILL
HOLDING ACROSS MUCH OF CT/MA/NRN RI AT OR AROUND 45 KT WITH SOME
LOW LVL HELICITY ESPECIALLY CONCENTRATED IN THE CT VALLEY...WHERE
WINDS BACK TO THE S. ALREADY BEGINNING TO SEE CONVECTION FIRING
AROUND 18Z. THE CORRIDOR OF LEAST STABILITY LAY FROM CENTRAL
CT...THROUGH TO NE MA...SO SUSPECT AS THE FRONT CONTINUES TO MOVE
THROUGH THIS REGION CONTINUED FIRING OF MULTI-CELL CLUSTERS UNTIL
IT REACHES THE SE AREAS...WHERE INSTABILITY/FORCING ARE BOTH
LACKING. MAIN ISSUES WILL CONTINUE TO BE STRONG WINDS WITH
LOCALIZED BOWING SEGMENTS ENHANCED BY INVERTED-V SOUNDINGS. SOME
HAIL CAPE STILL AVAILABLE...AROUND 200-300 J/KG. SEVERE WATCH
REMAINS IN PLACE THROUGH 23Z.
MESO-SCALE GUIDANCE SHOWS THE FRONT SLOWING TO A NEAR STALL AROUND
THE S COAST BETWEEN 06Z AND 12Z FRI. WITH THE LOSS OF DIURNAL
HEATING AND PLENTY OF DRY AIR MOVING ALOFT PER WV
IMAGERY...SUSPECT ANY REMNANT CONVECTION WILL COME TO AN END
MAINLY 03Z-06Z. ONLY ISSUE IS COASTAL WATERS...WHICH MAY HOLD ON
TO A LITTLE BIT MORE MID LVL INSTABILITY ABOVE THE MARINE LAYER.
GIVEN THE LATE TIMING...COULD ALSO BE A LITTLE BIT OF TRAPPED
MOISTURE BENEATH THE BUILDING SUBSIDENCE INVERSION/DRYING ALOFT.
THIS MAY LEAD TO SOME PATCHY GROUND FOG PARTICULARLY AREAS WHERE
SIG RAINFALL FELL IN STORMS AND/OR NEAR THE SOUTH COAST OVERNIGHT.
HAVE PATCHY FOG IN THE FORECAST. DWPTS WILL BE DROPPING...BUT
LEFTOVER CONVECTIVE DEBRIS CLOUDS AND THE SLOW MOVEMENT OF THE
FRONT WILL PREVENT TEMPS FROM COMPLETELY FALLING OFF THE TABLE.
EXPECT MINS MAINLY IN THE MID 50S.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
TOMORROW...
WEAK RIDGE OF HIGH PRES WILL GRADUALLY CREST OVER THE REGION
THROUGH THE DAYLIGHT HOURS. WINDS WILL BE LIGHT...BUT GRADUALLY
SHIFTING BACK TO THE S...FROM THE NW THROUGH THE DAY. GIVEN THE
LIGHT WINDS...EXPECT LOCAL SEA BREEZES TO LIMIT DIURNAL TEMP
TRENDS NEAR THE COASTLINES. INLAND HOWEVER...WITH SOME
DOWNSLOPING...CT VALLEY LOCATIONS WILL MAKE A RUN AT THE MID 80S.
MAINLY UPPER 70S ELSEWHERE AWAY FROM THE COAST.
TOMORROW NIGHT...
ALTHOUGH SFC HIGH PRES CENTER WILL BE SHIFTING TO WELL S OF NOVA
SCOTIA...UPPER LVL RIDGE WILL CONTINUE TO BUILD THANKS TO STEADY
WARM ADVECTION UPSTREAM. THIS WILL KEEP ANY ACTIVITY ASSOCIATED
WITH ANOTHER SLOW MOVING COLD FRONT...WELL TO THE W. EXPECT ONLY
INCREASING HIGH CLOUDS ACROSS THE W OVERNIGHT. THE ONLY CAVEAT MAY
BE NEAR S COASTAL REGIONS...WHERE SLY FLOW AND SLIGHT INCREASE IN
DWPTS COULD PROMOTE DEVELOPMENT OF SOME LOCALIZED MARINE FOG AND
STRATUS ONCE AGAIN. THIS RISE IN DWPTS WILL ALSO KEEP MINS UP A
BIT...MAINLY DIPPING INTO THE UPPER 50S IN THE COOLEST SPOTS.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
OVERVIEW AND MODEL PREFERENCES...
OVERALL UPPER LEVEL RIDGING ALONG EASTERN SEABOARD APPEARS TO
BREAK DOWN SATURDAY...THEN TROUGH OUT OF CENTRAL CANADA BEGINS TO
SHIFT E LATE THIS WEEKEND INTO EARLY NEXT WEEK. ASSOCIATED COLD
FRONT WILL BE SLOW TO CLEAR THE REGION AS IT RUNS PARALLEL TO THE
UPPER FLOW. TIMING ISSUES COME IN PLAY FROM MONDAY ONWARD...
DEPENDING UPON HOW FAR S THE FRONT FINALLY SETTLES WHILE HIGH
PRES BUILDS OUT OF SOUTHERN ONTARIO AND THE GREAT LAKES EASTWARD.
LEANED TOWARD THE AVAILABLE GUIDANCE EARLY IN THIS PERIOD THEN
TRANSITIONED OVER THE GEFS AND ECENS GUIDANCE WHICH SHOWED A BIT
BETTER CONTINUITY.
DETAILS...
SATURDAY...HIGH PRES OFF THE EASTERN SEABOARD PUSHES FURTHER
OFFSHORE DURING THIS TIMEFRAME...WITH GOOD SW WIND FLOW AND
INCREASING HUMIDITY MOVING NE INTO THE REGION. MODELS TENDING TO
SLOW THE PROGRESS OF THE APPROACHING FRONT OUT OF WESTERN QUEBEC
AS THE UPPER RIDGE SLOWLY BREAKS DOWN AND SHIFTS E. HAVE MENTION
OF CHANCE POPS MOVING INTO WESTERN AREAS DURING SAT AFTERNOON...
THEN SHOULD PUSH SLOWLY SE SAT NIGHT.
GOOD INSTABILITY WITH THIS FRONT AS K INDICES INCREASE TO THE
LOWER-MID 30S. HAVE MENTIONED CHANCE POPS...BUT MENTIONED ONLY
SLIGHT CHANCE OF THUNDERSTORMS SAT NIGHT. NOTING INCREASING PWATS
ALONG AND AHEAD OF THIS FRONT AS WELL...UP TO 1.7 INCHES DURING
SAT NIGHT SO COULD SEE SOME LOCALLY HEAVY DOWNPOURS WITH ANY
ACTIVITY. WILL SEE HIGH TEMPS REACH AROUND 80 INLAND...BUT ONLY IN
THE UPPER 60S TO LOWER 70S ALONG THE IMMEDIATE S COAST. MAY SEE
SW WINDS GUSTING UP TO AROUND 25-30 MPH ACROSS RI/SE MA SAT
AFTERNOON/NIGHT.
SUNDAY...LOOKS LIKE BEST SHOT OF MOISTURE MOVES ACROSS THE
REGION SUN/SUN NIGHT. CARRYING CAT POPS NEAR/ALONG THE SLOWLY
MOVING FRONT...AS WELL AS SOME SCT THUNDERSTORMS. PWATS INCREASE
TO 1.7 TO 1.8 INCHES...SO COULD ALSO SEE SOME HEAVY DOWNPOURS.
AT THIS POINT...THINK THE FRONT WILL PUSH NEAR OR S OF THE MASS
PIKE AROUND SUN NIGHT...BUT WILL TEND TO SLOW DOWN ACROSS SOUTHERN
AREAS OVERNIGHT. THIS WILL LOWER THE CHANCE FOR THUNDERSTORMS AS
MORE STABLE AIR MOVES INTO N MA SUN NIGHT...BUT STILL COULD SEE
SPOTTY CONVECTION ACROSS N CT/RI/SE MA. HAVE KEPT LIKELY POPS
GOING THROUGH AROUND 06Z...THEN SLOWLY LOWER ACROSS CENTRAL AND
NORTHERN AREAS AFTER THAT. PRECIP LOOKS TO TAPER OFF ACROSS THE
ROUTE 2 AREA BY AROUND SUNRISE MON...BUT TIMING IS STILL IN
QUESTION.
MONDAY...A LOT OF UNCERTAINTY CONTINUES AS MOVING THE FRONT ACROSS
THE REGION...WITH TIMING DIFFERENCES AMONGST THE MODEL SUITE.
LOOKS LIKE THE CHANCE FOR PRECIP LINGERS THROUGH MON AND EVEN INTO
MON NIGHT...WITH THE BEST CHANCE ACROSS N CT/RI/SE MA. WINDS DO
START TO SHIFT AROUND TO N-NE ACROSS CENTRAL AND N MA SO THIS WILL
CUT BACK ON THUNDERSTORM ACTIVITY AS COOLER AIR MOVES IN. FOR
NOW...TEND TO TAPER OFF PRECIP BY MON NIGHT ACROSS MOST
AREAS...BUT DO LINGER IT ALONG THE S COAST THROUGH AT LEAST
MIDNIGHT MON NIGHT. IT WILL BE MUCH COOLER WITH HIGHS ONLY IN THE
60S...AND MAY NOT EVEN BREAK 60 ALONG THE E COAST WITH ONSHORE
WINDS.
TUESDAY-WEDNESDAY...PRECIP SHOULD FINALLY PUSH OFF THE S COAST BY
AROUND MIDDAY TUE AT THE LATEST. NE WINDS PICK UP AS HIGH PRES
CROSSES NORTHERN NEW ENGLAND DURING THIS TIMEFRAME. HAVE CARRIED A
DRY AND SEASONABLE FORECAST ON WEDNESDAY.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
THROUGH 00Z...HIGH CONFIDENCE...LOWER IN EXACT TIMING.
EXPECT GRADUAL DEVELOPMENT OF THUNDERSTORMS AND SHOWERS ACROSS
WESTERN MA AT 18Z...REACHING CENTRAL MA/CT BY 20Z...THEN ERN MA
AND RI AROUND 22Z. COULD BE STRONG WINDS AND HAIL WITH SOME OF
THESE STORMS...AS WELL AS HEAVY DOWNPOURS. THESE WILL BEGIN TO
DISSIPATE MAINLY ACROSS SE MA TOWARD 00Z THIS EVENING. BRIEF
IFR/MVFR CONDITIONS POSSIBLE WITHIN THE STORMS.
TONIGHT...MODERATE CONFIDENCE.
WINDS WILL SHIFT MAINLY W-NW...WITH MAINLY VFR AFTER SKIES/SHRA
DISSIPATE THIS EVENING. MAY BE SOME LOCALIZED GROUND FOG AT
TYPICALLY PRONE AIRPORTS.
TOMORROW AND TOMORROW NIGHT...HIGH CONFIDENCE.
MAINLY VFR. EXPECT SEA BREEZES WITH WINDS SHIFTING MAINLY TO THE E
LATE IN THE DAY.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF. ONLY ISSUE IS EXACT TIMING
OF POTENTIAL STRONG THUNDERSTORMS LATE THIS AFTERNOON.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF TRENDS. EXACT TIMING OF ANY
THUNDERSTORMS THIS AFTERNOON MAY BE OFF BY AN HOUR OR SO.
OUTLOOK...SATURDAY THROUGH TUESDAY...MODERATE CONFIDENCE.
SATURDAY...PATCHY EARLY MORNING FOG WITH MVFR-IFR CONDITIONS...
THEN CONDITIONS IMPROVE. SHRA AND SCT TSRA SAT AFTERNOON THROUGH
SAT NIGHT...WITH AREAS OF MVFR-IFR CONDITIONS. SW WINDS GUSTING TO
20-25 KT MAINLY ACROSS E MA/RI SAT AFTERNOON/EVENING. DIMINISHING
WINDS OVERNIGHT SAT.
SUNDAY...NUMEROUS SHOWERS WITH SCATTERED TSTMS POSSIBLE DURING
THE DAY WITH LOCAL MVFR CONDITIONS. LIGHT WINDS SHIFT TO N-NE
DURING THE DAY...THEN BECOME NE SUN NIGHT WHICH MAY GUST UP TO
AROUND 20 KT ALONG THE S COAST. SHOWERS LINGER SUNDAY NIGHT.
MONDAY...SCT SHOWERS LINGERING WITH LOCAL MVFR CONDITIONS EARLY
BUT WILL IMPROVE FROM N-S DURING THE DAY EXCEPT ALONG THE S COAST
WHERE SHOWERS WILL HANG IN THROUGH SUN NIGHT. MAY SEE BRIEF MVFR
IN ANY SHOWERS THERE SUN NIGHT. NE WINDS GUSTING TO 20-25 ACROSS
OUTER CAPE COD AND THE ISLANDS.
TUESDAY...MAINLY VFR CONDITIONS. MAY SEE ISOLD SHOWERS EARLY TUE
ALONG S COAST BUT SHOULD MOVE OFFSHORE. NE WIND GUSTS TO 25 KT
STILL POSSIBLE ACROSS THE OUTER CAPE AND ISLANDS.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /TODAY INTO FRIDAY/...
THROUGH TONIGHT...HIGH CONFIDENCE.
WILL MAINTAIN ONGOING SMALL CRAFT ADVISORIES AS THEY STAND. SEAS
ARE NEARING 5 FT ON THE OCEAN WATERS AND WIND GUSTS NEAR SHORE
ARE 25-30 KT. CURRENT TIMING IS THROUGH ABOUT 10PM LOCAL...WHICH
IS PRETTY CLOSE TO WHEN CONDITIONS SHOULD COME TO AN END. WILL
NEED TO MONITOR FOR SOME LEFTOVER THUNDERSTORMS THOUGH MAINLY 22Z-
02Z ALONG THE E COAST OF MA...LOCALLY STRONGER CONDITIONS
POSSIBLE.
TOMORROW AND TOMORROW NIGHT...HIGH CONFIDENCE.
HIGH PRES BUILDS OVER THE WATERS. MAINLY QUIET BOATING WEATHER
EXPECTED ALTHOUGH SOME STRATUS/FOG IS POSSIBLE MAINLY ON THE SRN
WATERS TOMORROW NIGHT.
OUTLOOK...SATURDAY THROUGH TUESDAY...MODERATE CONFIDENCE.
SATURDAY...SW WINDS WILL LIKELY GUST UP TO 25 KT ACROSS THE
EASTERN OUTER WATERS...AND POSSIBLY ON THE NEAR SHORE WATERS SAT
AFTERNOON. SEAS BUILD TO AROUND 5 FT ON ALL THE OUTER WATERS...
POSSIBLY INTO RI AND BLOCK ISLAND SOUNDS. WINDS SHOULD DIMINISH
DURING SAT NIGHT. VSBY RESTRICTIONS IN PATCHY FOG ALONG S COASTAL
WATERS EARLY...THEN SHOULD IMPROVE.
SUNDAY...COLD FRONT SLOWLY CROSSES THE WATERS. MAY SEE BRIEF
GUSTS TO 25 KT AS FRONT PASSES DURING SUNDAY...THEN WILL STALL
NEAR OR JUST S OF THE S COAST SUN NIGHT. WINDS SHIFT TO E-NE AS
FRONT PASSES. AREAS OF SHOWERS WITH SCT THUNDERSTORMS. LOCAL VSBY
RESTRICTIONS.
MONDAY-TUESDAY...EXPECT MAINLY NE WINDS. GUSTS TO 25 KT ACROSS
THE SOUTHERN OPEN WATERS AS THE FRONT SLOWLY MOVES OFFSHORE.
SEAS BUILD UP TO 6-8 FT ON THE SOUTHERN OUTER WATERS TO E OF
CAPE COD...AND UP TO 5 FT ON THE EASTERN OUTER WATERS. MAY SEE
LINGERING SHOWERS DURING MONDAY ACROSS THE SOUTHERN WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
ANZ230>237-250-251-254>256.
&&
SYNOPSIS...DOODY/EVT
NEAR TERM...DOODY
SHORT TERM...DOODY
LONG TERM...EVT
AVIATION...DOODY/EVT
MARINE...DOODY/EVTHazardous weather outlook, May 28, 6:30 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 630 PM EDT THU MAY 28 2015 MAZ002-003-008-010-017>024-RIZ003>008-292230- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- EASTERN HAMPSHIRE MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-WESTERN KENT RI-EASTERN KENT RI- BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 630 PM EDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ004>007-009-011>016-026-RIZ001-002-292230- HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPDEN MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI- 630 PM EDT THU MAY 28 2015 ...SEVERE THUNDERSTORM WATCH 233 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-292230- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 630 PM EDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, May 28, 5:48 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
548 PM EDT THU MAY 28 2015
MAZ005>007-014-282215-
EASTERN ESSEX-SOUTHEAST MIDDLESEX-CENTRAL MIDDLESEX COUNTY-WESTERN
ESSEX-
548 PM EDT THU MAY 28 2015
...STRONG THUNDERSTORM IN SOUTHWESTERN ESSEX...NORTHEASTERN SUFFOLK
AND NORTHEASTERN MIDDLESEX COUNTIES...
AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER READING...OR OVER WOBURN...MOVING EAST AT
40 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYNN...MALDEN...MEDFORD...REVERE...PEABODY...ARLINGTON...BILLERICA...
WOBURN...CHELMSFORD...ANDOVER...LEXINGTON...TEWKSBURY...NORTH
ANDOVER...MELROSE...SAUGUS...WAKEFIELD...READING...BURLINGTON...
WILMINGTON AND WESTFORD.
LAT...LON 4244 7101 4241 7152 4259 7150 4260 7149
4262 7099
TIME...MOT...LOC 2148Z 269DEG 41KT 4253 7116
FRANKLocal storm report, May 28, 6:06 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
606 PM EDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG CONWAY 42.51N 72.70W
05/28/2015 FRANKLIN MA AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN ON NORTH POLAND RD
0300 PM TSTM WND DMG CONWAY 42.51N 72.70W
05/28/2015 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON SHELBURNE FALLS ROAD
0326 PM TSTM WND DMG ORANGE 42.59N 72.31W
05/28/2015 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN
0405 PM TSTM WND DMG AMHERST 42.38N 72.52W
05/28/2015 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON SNELL STREET BLOCKING ONE LANE
0418 PM HAIL GARDNER 42.58N 72.00W
05/28/2015 M0.75 INCH WORCESTER MA TRAINED SPOTTER
DIME SIZE HAIL
0510 PM TSTM WND DMG METHUEN 42.73N 71.19W
05/28/2015 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON HOWE AND HAMPSTEAD STREETS.
0514 PM TSTM WND DMG GEORGETOWN 42.73N 70.99W
05/28/2015 ESSEX MA AMATEUR RADIO
LIMB AND WIRES DOWN ON JUNIPER LANE
0522 PM TSTM WND DMG IPSWICH 42.68N 70.84W
05/28/2015 ESSEX MA AMATEUR RADIO
4 TELEPHONE POLES AND WIRES BLOWN DOWN BY WIND AS WELL
AS TREES CONFIRMED BY EMA DIRECTOR
0530 PM MARINE TSTM WIND E PLUM ISLAND 42.81N 70.81W
05/28/2015 M50 MPH ESSEX MA MESONET
WEATHERFLOW
0550 PM TSTM WND DMG BURLINGTON 42.50N 71.20W
05/28/2015 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON WIRES ON MANHATTAN DRIVE.
&&
AEDSpecial weather statement, May 28, 6:13 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 613 PM EDT THU MAY 28 2015 MAZ004-005-011-012-282245- NORTHERN WORCESTER-SOUTHERN WORCESTER-EASTERN HAMPDEN-CENTRAL MIDDLESEX COUNTY- 613 PM EDT THU MAY 28 2015 ...A CLUSTER OF SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTH CENTRAL MASSACHUSETTS... AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS SOUTH CENTRAL MASSACHUSETTS...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THE STRONGEST STORMS. LOCATIONS IMPACTED INCLUDE... WORCESTER...MILFORD...WESTBOROUGH...GRAFTON...WEBSTER... SOUTHBRIDGE...ASHLAND...AUBURN...NORTHBRIDGE...HOPKINTON...OXFORD... UXBRIDGE...MILLBURY...CHARLTON...PALMER...SPENCER...DUDLEY... LEICESTER...STURBRIDGE AND SUTTON. LAT...LON 4226 7149 4209 7153 4206 7224 4217 7240 TIME...MOT...LOC 2211Z 270DEG 41KT 4218 7178 FRANK
Local storm report, May 28, 6:27 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
627 PM EDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG CONWAY 42.51N 72.70W
05/28/2015 FRANKLIN MA AMATEUR RADIO
MULTIPLE TREES AND WIRES DOWN ON NORTH POLAND RD
0300 PM TSTM WND DMG CONWAY 42.51N 72.70W
05/28/2015 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN ON SHELBURNE FALLS ROAD
0326 PM TSTM WND DMG ORANGE 42.59N 72.31W
05/28/2015 FRANKLIN MA AMATEUR RADIO
TREES AND WIRES DOWN
0405 PM TSTM WND DMG AMHERST 42.38N 72.52W
05/28/2015 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON SNELL STREET BLOCKING ONE LANE
0418 PM HAIL GARDNER 42.58N 72.00W
05/28/2015 M0.75 INCH WORCESTER MA TRAINED SPOTTER
DIME SIZE HAIL
0426 PM HAIL GARDNER 42.58N 72.00W
05/28/2015 M0.75 INCH WORCESTER MA AMATEUR RADIO
COVERED THE GROUND.
0510 PM TSTM WND DMG METHUEN 42.73N 71.19W
05/28/2015 ESSEX MA AMATEUR RADIO
TREES AND WIRES DOWN ON HOWE AND HAMPSTEAD STREETS.
0514 PM TSTM WND DMG GEORGETOWN 42.73N 70.99W
05/28/2015 ESSEX MA AMATEUR RADIO
LIMB AND WIRES DOWN ON JUNIPER LANE
0522 PM TSTM WND DMG IPSWICH 42.68N 70.84W
05/28/2015 ESSEX MA AMATEUR RADIO
4 TELEPHONE POLES AND TREES AND WIRES BLOWN DOWN ON
NABBYS POINT ROAD AS CONFIRMED BY EMA DIRECTOR.
0530 PM MARINE TSTM WIND E PLUM ISLAND 42.81N 70.81W
05/28/2015 M50 MPH ESSEX MA MESONET
WEATHERFLOW
0550 PM TSTM WND DMG BURLINGTON 42.50N 71.20W
05/28/2015 MIDDLESEX MA AMATEUR RADIO
TREE DOWN ON WIRES ON MANHATTAN DRIVE.
0555 PM LIGHTNING TEWKSBURY 42.61N 71.23W
05/28/2015 MIDDLESEX MA AMATEUR RADIO
LIGHTNING STRUCK A HOUSE ON SANDLEWOOD CIRCLE IGNITING
A SMALL FIRE NEAR THE CHIMNEY AND ATTIC.
0610 PM TSTM WND DMG LYNN 42.47N 70.95W
05/28/2015 ESSEX MA AMATEUR RADIO
TREE DOWN ON VINCENT RD. TREE DOWN ON HOUSE ON CASCO
RD.
&&
AEDSpecial weather statement, May 28, 6:30 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 630 PM EDT THU MAY 28 2015 MAZ005-012-013-282300- SOUTHERN WORCESTER-CENTRAL MIDDLESEX COUNTY-WESTERN NORFOLK- 630 PM EDT THU MAY 28 2015 ...STRONG THUNDERSTORM IN SOUTHWESTERN NORFOLK...SOUTHEASTERN WORCESTER AND SOUTH CENTRAL MIDDLESEX COUNTIES... AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR NORTHBRIDGE...OR NEAR MILFORD...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH CAN BE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... FRANKLIN...NORWOOD...MILFORD...WALPOLE...GRAFTON...SHARON... FOXBOROUGH...BELLINGHAM...NORTHBRIDGE...HOPKINTON...WESTWOOD... HOLLISTON...UXBRIDGE...MEDWAY...MEDFIELD...NORFOLK...WRENTHAM... BLACKSTONE...SUTTON AND DOUGLAS. LAT...LON 4205 7173 4219 7171 4220 7116 4204 7128 TIME...MOT...LOC 2229Z 270DEG 41KT 4210 7161 FRANK
Special weather statement, May 28, 6:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
655 PM EDT THU MAY 28 2015
MAZ014-015-282330-
SOUTHEAST MIDDLESEX-SUFFOLK-
655 PM EDT THU MAY 28 2015
...A HEAVY SHOWER TRYING TO DEVELOP INTO A THUNDERSTORM ACROSS
NORTHEASTERN NORFOLK...SOUTHWESTERN SUFFOLK AND EAST CENTRAL
MIDDLESEX COUNTIES...
AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A HEAVY SHOWER THAT MAY DEVELOP INTO A
THUNDERSTORM OVER BROOKLINE...MOVING EAST AT 40 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH ARE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BOSTON...CAMBRIDGE...NEWTON AND BROOKLINE.
LAT...LON 4236 7100 4234 7102 4235 7095 4234 7099
4232 7093 4231 7095 4232 7100 4231 7102
4233 7102 4233 7104 4228 7104 4229 7120
4232 7123 4235 7123 4236 7105
TIME...MOT...LOC 2253Z 270DEG 41KT 4232 7116
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 4:03 AM EDT | Small Craft Advisory | BOX | 18 hr | |
| May 28, 2:01 PM EDT | Special Weather Statement | BOX | Franklin | 29 min |
| May 28, 2:12 PM EDT | Special Weather Statement | BOX | Franklin | 48 min |
| May 28, 2:31 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 44 min |
| May 28, 2:44 PM EDT | Special Weather Statement | BOX | Hampshire | 46 min |
| May 28, 2:58 PM EDT | Special Weather Statement | BOX | Franklin | 47 min |
| May 28, 3:15 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 45 min |
| May 28, 3:28 PM EDT | Special Weather Statement | BOX | Hampshire | 47 min |
| May 28, 3:44 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Middlesex, Worcester | 46 min |
| May 28, 3:59 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Worcester | 46 min |
| May 28, 4:03 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 27 min |
| May 28, 4:10 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire, Worcester | 50 min |
| May 28, 4:45 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex | 45 min |
| May 28, 4:48 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampden, Hampshire, Middlesex, Worcester | 57 min |
| May 28, 4:49 PM EDT | Special Marine Warning | BOX | 86 min | |
| May 28, 4:54 PM EDT | Special Weather Statement | BOX | Hampden | 51 min |
| May 28, 5:40 PM EDT | Severe Thunderstorm Warning | BOX | Essex | 35 min |
| May 28, 5:42 PM EDT | Special Marine Warning | BOX | 48 min | |
| May 28, 5:48 PM EDT | Special Weather Statement | BOX | Middlesex | 27 min |
| May 28, 5:56 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Suffolk | 49 min |
| May 28, 6:01 PM EDT | Special Marine Warning | BOX | 59 min | |
| May 28, 6:13 PM EDT | Special Weather Statement | BOX | Worcester | 32 min |
| May 28, 6:30 PM EDT | Special Weather Statement | BOX | Norfolk | 30 min |
Nearby
Special Weather Statements in Massachusetts, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.